Tears tonight had injection in knee and have more pain

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Aug 14, 2008.

  1. rosemarie

    rosemarie Member

    Today I went in and had a uflex injection in my right knee. I am still in tears. I knew that cortizone injections only cause me far more pain than I had before the shots.
    This shot had hylironic acid in it a natural lubericant. Sorry for the spelling. I thought that I was not going to survive this and I am still not sure.

    The Dcotor numbed me up , I let out a gasp and tried to jump off the table and then to rub my knee. He told me to not jump and don't touch my knee. It hurt so badly , I felt that anesthic go in to the joint and it hurt so badly , we waited about 5 minutes and then he gave me the shot .

    It made me cry it hurt so badly. I am still in more pain than usual. I am on crutchs so I don't put much wieght on my knee and I am to rest my knee and don't over do things.

    My doc said that I can do any thing I want so long as it does not cause me pain. The knee calms down or so I think and then a muscle twitchs and I am over whelmed in pain. I hope that it will improve soon as I am to get the 2nd of 3 injections next week. I am so scared that it will keep hurting more and more and the injection won't help like it should.

    Well got to go the pain is soover whelming right now. tears are running down my face.
  2. colorfulcolorado

    colorfulcolorado New Member

    Have you had these shots before and did they work? Sorry to hear you're in such pain:( I had a few shots in my neck in 1994 and they hurt so much, I cried forever it seemed. Then in 1999 I had spinal injections which hurt but not as bad and then in 2004-5 I had a cortisone shot in my shoulder for bursitis(caused by my injury-torn ligaments) and they worked, that was a workers comp thing and so they stopped the shots as soon as I said I didn't hurt anymore, then when the pain came back about 2 months later they said that workers comp wouldn't pay for it any longer and sent me on my way. Sorry, I always get carried away... Do hope those shots work for you and you get out of pain soon!Take care! Gentle Hugs!
  3. kellygirl

    kellygirl Member

    I woke up to your post and felt your pain.......take comfort in knowing you are not alone.
  4. kbak

    kbak Member

    Honey I am so sorry your suffering. Wish I could wave a magic wand and make you feel better. I'll keep you in my prayer's for an end to your terrible pain.

    Hang in there,
  5. Aberlaine

    Aberlaine Member

    Before my knee was replaced, the doctor tried giving me cortisone shots. After each one my knee hurt so badly that I couldn't put any weight on it. I, too, had to use crutches for almost the whole day.

    By the next day the pain had almost stopped. So hang in there, it does get better. But knowing this, I wonder why doctors are so "gung ho" about cortisone shots?
  6. jenbooks13

    jenbooks13 New Member

    I subluxated my patella (pushed it out of alignment) in early June and it took a few months to get "diagnosed" (MRI xray exam etc). Anyway it is fairly painful at times and supposedly I need physical therapy to practice exercises to strengthen my quads (and I'm wondering about prolotherapy to strengthen ligaments) so I can get knee back in track.

    Anyway just on a whim I ordered two things online supposedly for pain. One is A. Vogel ARNICA RUB and you can get it at iherb.com.

    I'm amazed but rubbing on a small amount of this gel REALLY HELPS!!!!!

    The other I haven't tried yet as the arnica gel is so good is Nature's way Comfrey Herbal ointment.

    Both are supposed to be good for joints.

    You're also supposed to take glucosamine to hydrate your cartilage.

    Hope you feel better.
  7. rosemarie

    rosemarie Member

    It has been almost a week and I am still walking on crutches , I am needing them less but the knee is far more pain ful than before the Uflexa injection. Just haveing the numbing injection sent me threw the roof and the ulfexa was worse if that is possialbe. One top of that the doctor asked if I wanted a cortizone injection, I had just told him that having steriod injections make the pain far worse than usual and the pain does not ease up for months.

    I told the doctor that this new injection that I am one of the people who if there is any unusal reaction, unknow reaction, Unheard of side effects I will get them. I don't think he belived me. As I have itched and have been in so much pain that even the strong MSContin I take has not eased this pain. Nothing has helped it. Doctor said that he does not feel that this is a allergy or a bad reaction.

    But for me it is and I can't get him to understand that I am not really willing to have the 2nd adn 3rd injection as just the first has caused me to be on horriable pain for nearly a week and is not easeing much. I don't know if I really want to do this to me again. I can't deal with the pain from the injecions and the after pain , itching and burning stabbbing pain .
    I am so scared I don't know what to do? What if it just causes me more pain and does more good and I then have lost $90.00 in co-pays for each injection. NOt worth it so far.
    Signed really scared,
    [This Message was Edited on 08/16/2008]
  8. OH no I have had that happen to me also, take 800 ibup. three times a day and.... ICE ICE ICE! Good luck.
  9. acer2000

    acer2000 New Member

    shouldn't cause more pain usually... been tested for lyme?
  10. ravenstardust

    ravenstardust New Member

    I'm so sorry for your pain ... I get synvisc injections in both of my knees so I really do understand your pain . However by the second day after my shots I'm able to be up and about and do a few things ... I have screaming pain if I over do it . Please talk to your doctor this just can't be right , so much pain for such a long time isn't right at all ?! I get a shot in each knee for three consecutive weeks then nothing for 6 months . Maybe you could ask your doc about the "synvisc" It works I have fibromyalgia and arthritis so pain is with me 24/7 . However the shots in my knees make a huge difference ...
  11. Pennygirl2

    Pennygirl2 New Member

    I am not expert. Have knee pain but no shots yet. But remember we ARE all different and YOU are the boss. You pay him. If you are still hurting so much and having doubts, I myself would advise listening to your inner knowledge and not have the two other shots. I just want you to remember, it is up to YOU. It is very hard to go against what they want to do, but sometimes we have to be our own best friend and stand up to them. I have had to do this too and it gets a little easier with time. I am so sorry you are having the pain. I hope this helps instead of just confusing you further. (((((((Rosemarie)))))
  12. Floridasun

    Floridasun New Member


    This is the first time I have been in this chat room. I am sorry you are having pain. I tore the meniscus (sp.) muscle in March. I had arthroscopy surgery on rt. knee. Dr. said was lots of arthritis and may have to have knee replacement down the road. Been a long discouring path. Of course, I am on my feet about 13 hrs. a day which hhas not helped. I know the glucosomine helps. I hope you are taking that. I am going to start doing th exercises I did after surgery and go to pool and see if that helps before I get the Orthovisc injections. Supposedly, my Ortho Dr. and office says they do not hurt anymore than the coritzone. I have heard by many others, that it depends on the Dr who does it. I am still afraid. But after the middle of next monht I have to make up my mind. of course, it will cost $120 for e. injection and have to get three. There are others out there and I forget the name of the other one. My pain comes and goes. Is never the same everyday. I know for sure tho, I have to wear my good sneakers everyday and when I change shoes, the pain is worse the next day. Of course, losing weight is best thing....sounds good!!! How does one exercise when one can't walk??? I take Relefen and somedays Darvacet. Ice helps, lots of water and glucosomine. The rainy weather here in Fl. makes a bigggggg difference. Can't wait till fall. Have you tried the pain patches? Can get at dollard store. I hope it will continue to get better w/time. Thinking of you in Fl.....sure hope we won't get hit w/hurricane. Know we will get lots of rain and wind tho.....